Hi, I having been having the following trouble and wonder what I should be suspecting and testing for:
First occurrence was a sharp pain in my upper left back of the neck with a numbness in the top back of my head. The neck pain stopped quickly but the numbness persisted about 5 days, and on the 5th night I had a terrifying nervous sensation that would normally be felt in the stomach but in my neck. Went to the doctor the next day and she ordered a blood test that came out normal(except slighly high bilirubin and creatinine). After that I felt better but have had changing symptoms(seeming to change after doctor visits) including the following( in order that they occurred)
Fever which only lasted about 36 hours but after fever faded I continued sweating at night just like while under fever for a few days. Heart palpitations(I think) with my head shaking while trying to sleep(went away after doc did an EKG that showed nothing). Headache that eventually got so painful I went to ER. CAT scan showed nothing, headache gone next day. Faint abdominal pain with green, and then clay stool(with some parts formed and some very loose), with black specks present(seen on the wipe). For about a week, I had a "hiccup" type feeling in my stomach(perhaps an ulcer throbbing? I felt it about 10-15 times per day, when it was present). All the above has faded, so here is what I have at the present:
Normal color stool but with specks still present, and sometimes loose. An almost dizzy sensation at times, sometimes more like a headache, and worst, sometimes feeling, not simply dizziness, but that my mind will just "turn off"(more likely I'd have a seizure, but this is how I feel it best to describe it. Tonight from about 4PM to 10PM was bad in this respect). Sleep trouble(waking up a few times in the first 30 mins of sleep). Current symptoms are no longer "pain" but still frightening.
Other points to know:
1 I have 2 skin lesions on my hand that make me wonder if I have a metastatic spread of cancer. I have a dermatologist appointment and will ask him to remove and test.
2. I have been drinking diet soda(and thus aspartame)heavily for about the last 5-6 years(I'm 26 male 5' 9" 200lbs). Can the aspartame have caused this? Or if not the actual cause, considering I cut aspartame consumption to almost nothing on day 1 of symptoms, can then aspartame withdrawal be amplifying what the real problem is? I have been trying to drink a little bit of diet soda every day to hedge against withdrawal, and to be sure, in times I go more than 24 hours without any, it seems like my dizzy feeling intensifies and then is made better by drinking some diet soda - but I can't verify this, to be honest, because it might be similar to a "placebo" effect.
Are the above 2 realistic possibities? If not, what else to test for? Let me know if you prefer to do this by email - I had to remove some details to stay under 3000 characte
I am not aware of this presentation being due to aspartame.
You noted stomach discomfort as well as clay colored stools. Black specks were also noted in the stool. Clay colored stools is indicative of possible biliary tree blockage. I would start with an ultrasound to evaluate the liver and gallbladder. The high bilirubin is also suggestive of biliary disease.
Other tests to consider would be an upper endoscopy or upper GI series to evaluate for the possibility of a source of bleeding. Black stools may be suggestive of this.
Regarding the possibility of skin lesions being metastatic cancer, a biopsy would be the appropriate test to evaluate this possibility.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Sounds like you've been under a lot of stress. Stress can affect a lot of systems, you should see what it's done to my brother! Also, psychomotor seizures can show a wide variety of symptoms. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.